Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 352, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 20, 2000, 11:15 PM CDT for Harper County, Oklahoma. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 21, 2000, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:55 PM CDT | Thunderstorm Wind 52 M | Buffalo, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 21, 12:00 AM CDT | Thunderstorm Wind 52 M | Buffalo, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 21, 12:05 AM CDT | Thunderstorm Wind 54 M | Buffalo, OK | Wind was measured by the Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 54.8
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS54 KOUN 210417 SVROKC OKC059-210500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1115 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN NORTHWEST OKLAHOMA * UNTIL MIDNIGHT CDT * AT 1115 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF ROSSTON...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...ROSSTON AND SELMAN WIND GUSTS FROM 65 TO 75 MPH ARE LIKELY. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE. LAT...LON 3699 9998 3663 9998 3663 9933 3699 9943 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:39 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 20, 9:39 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT THU JUL 20 2000 PARAMETERS FOR A NOCTURNAL WIND EVENT APPEAR TO BE COMING TOGETHER FOR PORTIONS OF THE FORECAST AREA LATER TONITE. EVENING SFC ANALYS IS SHOWING A MULTITUDE OF LEFT OVER OUTFLOW BOUNDARIES LEFT OVER FROM LAST NITE/S AND TODAY/S CONVECTIVE ACTIVITY. THE MOST IMPORTANT OF SAID BOUNDARIES APPEARS TO LIE ROUGHLY ALONG THE GAGE/WATONGA/OKLAHOMA CITY/ADA CORRIDOR WITH A STRONG 850 MB BAROCLINIC ZONE ALONG AND JUST NORTH OF THE SFC BOUNDARY. STRONG TO SEVERE CONVECTION IS ALREADY ONGOING STRONG ACROSS MUCH OF CENTRAL AND WESTERN KS ATTM..ABOUT 3 HOURS EARLIER THAN LAST EVENING. RATHER IMPRESSIVE 300 MB JET ENTRANCE REGION FOR JULY OVER KS WILL LIKELY ENHANCE SRLY LLJ..AND EXPECT THIS ACTIVITY WILL BUILD SEWD INTO THE DEVELOPING LLJ AXIS OVERNIGHT ALONG AND JUST NORTH OF THE AFOREMENTIONED SFC BOUNDARY LYING NW TO SE ACROSS THE AREA. MCS WILL LIKELY BE ACCOMPANIED BY SVR WIND GUSTS AND POSSIBLY SOME HAIL WITH THE STRONGEST STORMS..ESP OVER NRN OK. THIS IS SUPPORTED BY EVIDENCE OF A DEVELOPING LOW LEVEL COLD POOL WITH MCS ATTM..AND CONVECTION SLOWLY BECOMING ORIENTED PERPENDICULAR TO THE MID LEVEL FLOW. OTHER QUESTION IS HOW FAR SOUTH TO BRING THE MCS TOMORROW MORNING. LATEST MCS PROPAGATION VECTOR FORECASTS FROM THE 00Z RUC WUD SUGGEST THAT THE MCS WILL OBTAIN A GOOD SRLY DEVELOPMENT COMPONENT AFTER MIDNIGHT..SO CARRYING POPS INTO SRN OK FRIDAY MORNING LOOKS GOOD. HEAVY RAINFALL EVENT MAY SET UP INVOF RESIDUAL OUTFLOW BOUNDARY AS STRONG 850 MB WAA/THETA ADVECTION PERSIST THRU THE MORNING. UPDATED ZONES WERE ISSUED ABOUT AN HOUR AGO TO REFLECT THE ABOVE THINKING. MILLER .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 18 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 43 min |
| Jul 21, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jul 21, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 53 min |
| Jul 21, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jul 21, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 51 min |
| Jul 21, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jul 21, 1:48 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| Jul 21, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 46 min |
| Jul 21, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 61 min |
| Jul 21, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 62 min |
| Jul 21, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 62 min |
| Jul 21, 3:10 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 50 min |
| Jul 21, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 55 min |
| Jul 21, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Hughes, Pontotoc | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.